MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 007044
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic guidewire was attempted to be used.No damage was noted to the packaging.No issues were noted when removing the device from the packaging per ifu.The device was prepped per ifu with no issues noted.The wire tip was formed by the physician.The coating was moistened prior to use.It is stated that wires are taken out of the packaging and are sometimes left on the table under a moist towel but not soaked in a bowl of normal saline.It was noted that when the wire was wiped down with normal saline and a typical gauze, small bits of green material and green staining were identified on the gauze sponge.It is indicated that the wiping took place after the device was removed from the patient.It cannot be confirmed if there were any fragments left in the patient.No patient injury reported.
 
Additional Manufacturer Narrative
Analysis update: towards the distal end, the coating appeared to be flaking as opposed to peeling.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: one 0.038¿ j tip fixed core angiowire was returned, lot# gfcw3018 matching the complaint file.The returned device appeared to have dried saline along the coils.During visual analysis, the outer coils were intact, and the core wire was not exposed.At the very proximal end of the wire, the coating appears to have flaked off the outer coils.The middle of the wire exhibited flaking of the ptfe coating.Towards the distal end, the coating appeared to be peeling.The distal ball tip joint and distal end exhibited flaking of the coating.The wire was passed through fingers with gloves, resulting in no coating coming off or peeling.Proximal, middle, and distal sections of the wire were wiped with saline-soaked gauze, after which no coating was noted to flake or rub off onto the gauze.Correction 09 july 2019: nothing had changed regarding the protocol on how devices are wiped down.Units are stored in a nearby office location in addition to inside the cath lab itself.The wipes used at the account are either from the pack or are covidien curity all purpose sponge.The wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: gauze used during the procedure was not returned with the wire.No deformation was noted to the returned wire.The proximal and distal ends of the wire exhibited normal distribution of the ptfe coating, considering the wire was used.Coating appeared to be patchy along the middle of the wire.Coating did not come off the wire when it was handled.Proximal, middle, and distal sections of the wire were wiped with saline-soaked gauze, after which no coating was noted to transfer onto the gauze.No other deformation was noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8564835
Report Number1220452-2019-00056
Device Sequence Number16953132
Product Code DQX
UDI-Device Identifier00643169856738
UDI-Public00643169856738
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model Number007044
Device Catalogue Number007044
Device Lot NumberGFCW3018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/02/2019
08/02/2019
09/16/2019
12/20/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/30/2019
08/27/2019
10/08/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1